Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Oct 28, 2011, 2:38 PM CDT. It took effect at Oct 29, 2011, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 29, 2011, 2:00 AM CDT
- Expired
- Oct 29, 2011, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS74 KMAF 281939 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT FRI OCT 28 2011 TXZ080-291030- /O.NEW.KMAF.FZ.W.0003.111029T0700Z-111029T1400Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 238 PM CDT FRI OCT 28 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. * EVENT...LOW TEMPERATURES IN THE UPPER 20S. * TIMING...FROM 2 AM CDT TO 9 AM CDT SATURDAY. * IMPACTS...THOSE WITH SENSITIVE OUTDOOR PLANTS...AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
032 WWUS74 KMAF 290829 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT SAT OCT 29 2011 TXZ080-291400- /O.CON.KMAF.FZ.W.0003.000000T0000Z-111029T1400Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 329 AM CDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...LOW TEMPERATURES IN THE UPPER 20S. * TIMING...UNTIL 9 AM CDT SATURDAY. * IMPACTS...THOSE WITH SENSITIVE OUTDOOR PLANTS...AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:28 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 28, 2:28 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT FRI OCT 28 2011
.DISCUSSION...
NORTHWEST FLOW ALOFT PREVAILED OVER THE REGION TODAY...BUT ANY
WARMING FORTHCOMING FROM SUCH FLOW ALOFT IS BEING MITIGATED BY
RESIDUAL CLOUD COVER WHICH IS STILL COVERING LOCATIONS ALONG THE
PECOS RIVER...AND IN THE LEE OF THE HIGHER TERRAIN EARLY THIS
AFTERNOON...AND A CHILLY AUTUMN AIRMASS ENCOMPASSING THE AREA. THE
SURFACE RIDGE WILL MOVE ONLY SLOWLY EAST THROUGH TONIGHT...BUT DO
EXPECT THE CLOUD COVER TO FULLY DISSIPATE BY SUNSET. THINK LOW
CLOUDS AND FOG WILL REDEVELOP AFTER NIGHTFALL NEAR THE GUADALUPE
MOUNTAINS IN WEAK UPSLOPE FLOW REGIME...SO HAVE INCLUDED FOG FOR
THE PASS TONIGHT. OVER THE REST OF THE FORECAST AREA...SKIES SHOULD
STAY MOSTLY CLEAR. SINCE WINDS WILL BE LIGHT MOST LOCATIONS AGAIN
TONIGHT WE WILL SEE TEMPERATURES DROP OFF RAPIDLY AND HAVE GONE AT
OR BELOW THE COLDEST GUIDANCE VALUES FOR LOWS. THINK THE MARFA
PLATEAU WILL BE THE COLD SPOT OVERNIGHT AS TEMPERATURES DROP INTO
THE UPPER 20S THERE. HAVE ISSUED ANOTHER FREEZE WARNING FOR THE
MARFA PLATEAU FROM 29/07Z TO 29/14Z.
A SHORTWAVE TROUGH WILL TRANSLATE EASTWARD THROUGH THE CENTRAL
ROCKIES AND SOUTHERN PLAINS SATURDAY...WHICH WILL SPUR THE
DEVELOPMENT OF A SURFACE TROUGH IN THE LEE OF THE HIGHER TERRAIN
SATURDAY AFTERNOON WHILE THE SAID SURFACE RIDGE MOVES INEXORABLY
EASTWARD UNDER INCREASINGLY ZONAL FLOW ALOFT. TEMPERATURES WILL
WARM...BUT STAY BELOW NORMAL LEVELS. HAVE INCREASED TEMPERATURES
FURTHER SUNDAY...BUT HIGHS WILL BE TEMPERED TO THE NORTH OF
INTERSTATE 20 AS A WEAK COLD FRONT DROPS INTO THE REGION IN THE WAKE
OF AN ALBERTA CLIPPER TYPE UA TROUGH DEEPENING THROUGH THE UPPER
MIDWEST. SOME ADJUSTMENTS MAY BE NEEDED TO HIGH TEMPERATURES SUNDAY
AFTERNOON...IF THE FRONT DOES NOT PUSH AS FAR SOUTH AS A PLETHORA OF
MODEL DATA INDICATES. CHILLY TEMPERATURES MONDAY MORNING WILL BE
FOLLOWED BY A DEFINITE WARMING TREND MONDAY AFTERNOON AND TUESDAY AS
A POTENT UA TROUGH MOVES ASHORE MONDAY MORNING...THEN BEGINS TO
DEEPEN AS IT TRANSLATES THROUGH THE GREAT BASIN AND CENTRAL ROCKIES.
JUST HOW MUCH THIS NEXT UA TROUGH DEEPENS WILL DETERMINE IT/S
EASTWARD PROGRESS...AND THE ARRIVAL OF ANOTHER STRONG COLD FRONT.
MEDIUM RANGE MODELS STRUGGLED MIGHTILY WITH THE PRIOR SIMILAR
SYSTEM...AND IT APPEARS THE SAME WILL BE TRUE WITH THIS NEXT ONE.
FOR NOW...HAVE CHOSEN TO GO WITH A COMPROMISE THAT WILL BE CLOSER TO
THE SLOWER SOLUTION/S TIMING. THIS CONSTITUTED WARMING TEMPERATURES
UP NEXT WEDNESDAY...BUT DROPPING LOWS AND HIGHS THEREAFTER. ANY
PRECIPITATION CHANCES WILL DEPEND ON THE AMPLITUDE OF THE UA
TROUGH...AND SINCE THAT IS UNKNOWN ATTP...WILL LEAVE THE FORECAST
DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 35 68 43 72 / 0 0 0 0
CARLSBAD NM 32 72 39 74 / 0 0 0 0
DRYDEN TX 41 71 44 78 / 0 0 0 0
FORT STOCKTON TX 40 73 47 75 / 0 0 0 0
GUADALUPE PASS TX 37 67 48 70 / 0 0 0 0
HOBBS NM 32 68 37 68 / 0 0 0 0
MARFA TX 26 68 33 75 / 0 0 0 0
MIDLAND INTL AIRPORT TX 32 68 41 72 / 0 0 0 0
ODESSA TX 34 67 42 72 / 0 0 0 0
WINK TX 33 72 41 76 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WARNING FROM 2 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING
ZONES... MARFA PLATEAU.
&&
76/67Hazardous weather outlook, Oct 28, 12:57 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1257 PM CDT FRI OCT 28 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1257 PM CDT FRI OCT 28 2011 /1157 AM MDT FRI OCT 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG ARE EXPECTED TO DEVELOP IN GUADALUPE PASS LATE TONIGHT. VISIBILITIES COULD DROP BELOW ONE MILES AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EARLY SATURDAY MORNING TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE MARFA PLATEAU. A FREEZE WARNING HAS BEEN ISSUED FOR THIS AREA. AREAS OF FOG ARE EXPECTED TO CONTINUE IN GUADALUPE PASS THROUGH SATURDAY MORNING...VISIBILITIES COULD DROP BELOW ONE MILES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.